# SDR DLM11982294

- Difficulty date: November 8, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N811DE
- Make and model: Doug MD-11
- Aircraft serial: 48566
- System (JASC): 2550 · Cargo Compartments
- Part: Control Unit
- Condition: Failed
- Location: Cargo Compt
- Component: 141VK1R214B
- Stage of operation: IN
- Nature of condition: A
- Precautionary procedure: H

## Discrepancy

DURING TRIP CHECK, SMOKE AND FUMES SMELLED BY MTC AT SEAT 12A.  FOUND SHORTED WIRE TO CARGO ROLLER IN FWD CARGO CAUSED FIRE IN CONTROLLER UNIT WHICH IGNITED MYLAR INSULATION BLANKET.  REPLACED CONTROLLER UNIT, WIRING AND INSULATION BLANKET.
